Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 11, 2014, 10:33 PM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 12, 2014, 7:11 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 10:33 PM CST (04:33 UTC)
- In effect from
- Jan 12, 2014, 7:11 PM CST
- Expired
- Jan 13, 2014, 9:02 AM CST
- In force
- 14 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
756 WGUS44 KHUN 120433 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1033 PM CST SAT JAN 11 2014 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE RUSHED TO COMPLETION. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-121833- /O.NEW.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/ /WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/ 1033 PM CST SAT JAN 11 2014 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * FROM LATE tonight UNTIL MONDAY AFTERNOON. * AT 10 PM SATURDAY THE STAGE WAS 13.6 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...cREST NEAR 16.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME SUN SUN SUN SUN STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 13.6 SAT 10 PM 14.5 15.2 15.6 15.9 16.0 MON 12 AM $$
4 follow-up statements
045 WGUS44 KHUN 120438 CCA FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1033 PM CST SAT JAN 11 2014 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE RUSHED TO COMPLETION. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-121833- /O.COR.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/ /WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/ 1033 PM CST SAT JAN 11 2014 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * FROM LATE TONIGHT UNTIL MONDAY AFTERNOON. * AT 10 PM SATURDAY THE STAGE WAS 13.6 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CREST NEAR 16.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME SUN SUN SUN SUN STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 13.6 SAT 10 PM 14.5 15.2 15.6 15.9 16.0 MON 12 AM $$
316 WGUS84 KHUN 121928 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 128 PM CST SUN JAN 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-130928- /O.CON.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/ /WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/ 128 PM CST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL MONDAY AFTERNOON. * AT 1 PM SUNDAY THE STAGE WAS 15.6 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND CREST NEAR 16.0 FEET SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SUN SUN MON MON STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.6 SUN 1 PM N/A 15.8 16.0 16.0 16.0 MON 12 AM $$
728 WGUS84 KHUN 130116 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 716 PM CST SUN JAN 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-131516- /O.EXT.KHUN.FL.W.0002.140113T0111Z-140113T2024Z/ /WDVA1.1.ER.140112T2218Z.140113T0600Z.140113T1424Z.NO/ 716 PM CST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL MONDAY AFTERNOON. * AT 7 PM SUNDAY THE STAGE WAS 16.2 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 7 PM SUNDAY WAS 16.2 FEET. * FORECAST...THE RIVER LEVEL WILL REMAIN STEADY NEAR 16.2 FEET THROUGH THE NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME MON MON MON MON STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.2 SUN 7 PM 16.2 16.2 15.7 13.6 16.2 CRESTING $$
593 WGUS84 KHUN 131502 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 902 AM CST MON JAN 13 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES ALTHOUGH RAIN WILL CONTINUE THROUGH EARLY THIS EVENING...RAINFALL TOTALS ARE EXPECTED TO BE LESS THAN ONE HALF OF AN INCH. THEREFORE...THE PAINT ROCK RIVER AT WOODVILLE IS EXPECTED TO GRADUALLY FALL AND REMAIN BELOW FLOOD STAGE AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-131532- /O.CAN.KHUN.FL.W.0002.000000T0000Z-140113T2024Z/ /WDVA1.1.ER.140112T2218Z.140113T0530Z.140113T1105Z.NO/ 902 AM CST MON JAN 13 2014 FORECAST INFORMATION FOR PAINT ROCK RIVER NEAR WOODVILLE. * AT 8 AM MONDAY THE STAGE WAS 15.7 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.7 MON 8 AM 15.7 13.6 10.5 8.0 CRESTED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 8:39 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 11, 8:39 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 839 PM CST SAT JAN 11 2014 .UPDATE... ADJUSTED PATCHY FOG FORECAST TO INCLUDE RIVER VALLEYS ACROSS THE FORECAST AREA. && .DISCUSSION... ONLY UPDATE MADE WAS TO ADD PATCHY FOG TO THE RIVER VALLEYS ACROSS THE FORECAST AREA. T/TD SPREADS ARE NARROWING SLOWLY AFTER A WELL MIXED LOWER ATMOSPHERE SATURDAY AFTERNOON. THE SFC PRESSURE GRADIENT REMAINS TIGHT ENOUGH FOR SOME GUSTINESS IN OUR EASTERN COUNTIES, SO IT MAY TAKE SEVERAL MORE HOURS TO DEVELOP ANY SHALLOW FOG IN THESE LOCATIONS, AND LESS TIME FURTHER WEST. BUT GIVEN THE AMOUNT OF RAINFALL, ESPECIALLY IN OUR CENTRAL AND EASTERN COUNTIES RECEIVED EARLY THIS MORNING, SOME PATCHY GROUND/SHALLOW FOG SHOULD BE EASY TO COME BY ONCE THE BOUNDARY LAYER BECOMES DECOUPLED. AK && .AVIATION... /ISSUED 502 PM CST SAT JAN 11 2014/ FOR 00Z TAFS... REMAINING SC/CU WILL DISSIPATE RIGHT AROUND 00Z AFTER SOLAR HEATING CEASES. VFR CONDITIONS AND LIGHT W-SW SFC FLOW ARE EXPECTED AS A RIDGE OF HIGH PRESSURE TRAVELS EAST ALONG THE GULF COAST. AK && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 10:25 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1025 PM CST SAT JAN 11 2014 ALZ001>010-016-TNZ076-096-097-121100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1025 PM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY VALLEY FOG WILL DEVELOP AFTER MIDNIGHT IN AREA RIVER VALLEYS. LOCAL VISIBILITY MAY DROP BELOW 2 MILES IN THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE OF SNOW IS FORECAST TUESDAY NIGHT AS A COLD FRONT CROSSES THE AREA. THE POTENTIAL FOR LIGHT ACCUMULATIONS BY WEDNESDAY MORNING WILL CONTINUE TO BE MONITORED IN FUTURE UPDATES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.